MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-54E
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Dr.Revised a cup/ head/ liner due to cup loosening.He revised a tritanium cup sz 54 with a single 6.5 x 35 torx screw to a multihole cup sz 58.The original surgery was done on (b)(6) 2012.Rep also reported that the above revised screw was broken, and that the tip of the screw was left in the patient's left hip.
 
Additional Manufacturer Narrative
Corrected the manufacturing date.Reported event:  an event regarding loosening involving primary tritanium hemi cluster hole cup 54mm was reported.The event was not confirmed.Method & results: -device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photos provided show a significant amount of blood on the the explanted shell.There is nothing else remarkable of note.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records and x-rays was rejected by a clinical consultant indicating: undated, unlabeled partial page of operative report "left total hip arthroplasty" post-op diagnosis; "left hip osteoarthritis - end stage" "implants used: 54 mm titanium shell, 1 screw - 35 mm, 0 degree x3 insert, #5 accolade ii stem, 40/0 femoral head." no procedure description included.No clinical or pmh, no patient demographics, no imaging studies, no complete operative reports, no examination of explanted components.Based upon the single, partial document supplied, neither confirmation of the event description nor preparation of a medical report is possible for this case.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that dr.Revised a cup/head/liner due to cup loosening.The event was not confirmed.The exact cause of the event could not be determined because insufficient information was provided.Additional information including progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Dr.Revised a cup/head/liner due to cup loosening.He revised a tritanium cup sz 54 with a single 6.5x35 torx screw to a multihole cup sz 58.The original surgery was done on (b)(6) 2012.Rep also reported that the above revised screw was broken, and that the tip of the screw was left in the patient's left hip.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10527293
Report Number0002249697-2020-01857
Device Sequence Number19612702
Product Code LPH
UDI-Device Identifier07613327040142
UDI-Public07613327040142
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number502-03-54E
Device Catalogue Number502-03-54E
Device Lot NumberMLPJ5D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR